Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 
 

 

Regular del Pezzo surfaces with irregularity


Author: Zachary Maddock
Journal: J. Algebraic Geom. 25 (2016), 401-429
DOI: https://doi.org/10.1090/jag/650
Published electronically: February 24, 2016
MathSciNet review: 3493588
Full-text PDF

Abstract | References | Additional Information

Abstract: We construct the first examples of regular del Pezzo surfaces $ X$ for which $ h^1(\mathcal {O}_X) > 0$. We also find a restriction on the integer pairs that are possible as the anti-canonical degree $ K_X^2$ and irregularity $ h^1(\mathcal {O}_X)$ of such a surface. Our method of proof is by generalizing results of Ekedahl on foliations to the setting of regular varieties.


References [Enhancements On Off] (What's this?)

  • [1] Brian Conrad, Grothendieck duality and base change, Lecture Notes in Mathematics, vol. 1750, Springer-Verlag, Berlin, 2000. MR 1804902 (2002d:14025)
  • [2] Olivier Debarre, Higher-dimensional algebraic geometry, Universitext, Springer-Verlag, New York, 2001. MR 1841091 (2002g:14001)
  • [3] Torsten Ekedahl, Foliations and inseparable morphisms, Algebraic geometry, Bowdoin, 1985 (Brunswick, Maine, 1985) Proc. Sympos. Pure Math., vol. 46, Amer. Math. Soc., Providence, RI, 1987, pp. 139-149. MR 927978 (89d:14049)
  • [4] Torsten Ekedahl, Canonical models of surfaces of general type in positive characteristic, Inst. Hautes Études Sci. Publ. Math. 67 (1988), 97-144. MR 972344 (89k:14069)
  • [5] Mikhail M. Grinenko, Birational models of del Pezzo fibrations, Surveys in geometry and number theory: reports on contemporary Russian mathematics, London Math. Soc. Lecture Note Ser., vol. 338, Cambridge Univ. Press, Cambridge, 2007, pp. 122-157. MR 2306142 (2008d:14022), https://doi.org/10.1017/CBO9780511721472.005
  • [6] A. Grothendieck, Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas. I, Inst. Hautes Études Sci. Publ. Math. 20 (1964), 259 (French). MR 0173675 (30 #3885)
  • [7] Fumio Hidaka and Keiichi Watanabe, Normal Gorenstein surfaces with ample anti-canonical divisor, Tokyo J. Math. 4 (1981), no. 2, 319-330. MR 646042 (83h:14031), https://doi.org/10.3836/tjm/1270215157
  • [8] Masayuki Hirokado, Deformations of rational double points and simple elliptic singularities in characteristic $ p$, Osaka J. Math. 41 (2004), no. 3, 605-616. MR 2107665 (2005k:14006)
  • [9] János Kollár, Extremal rays on smooth threefolds, Ann. Sci. École Norm. Sup. (4) 24 (1991), no. 3, 339-361. MR 1100994 (92f:14034)
  • [10] János Kollár, Rational curves on algebraic varieties, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], vol. 32, Springer-Verlag, Berlin, 1996. MR 1440180 (98c:14001)
  • [11] János Kollár, Nonrational covers of $ {\bf C}{\rm P}^m\times {\bf C}{\rm P}^n$, Explicit birational geometry of 3-folds, London Math. Soc. Lecture Note Ser., vol. 281, Cambridge Univ. Press, Cambridge, 2000, pp. 51-71. MR 1798980 (2001j:14016)
  • [12] Shigefumi Mori, Threefolds whose canonical bundles are not numerically effective, Ann. of Math. (2) 116 (1982), no. 1, 133-176. MR 662120 (84e:14032), https://doi.org/10.2307/2007050
  • [13] D. Mumford, Pathologies. III, Amer. J. Math. 89 (1967), 94-104. MR 0217091 (36 #182)
  • [14] Miles Reid, Nonnormal del Pezzo surfaces, Publ. Res. Inst. Math. Sci. 30 (1994), no. 5, 695-727. MR 1311389 (96a:14042), https://doi.org/10.2977/prims/1195165581
  • [15] Stefan Schröer, Weak del Pezzo surfaces with irregularity, Tohoku Math. J. (2) 59 (2007), no. 2, 293-322. MR 2347424 (2008m:14072)
  • [16] Stefan Schröer, Singularities appearing on generic fibers of morphisms between smooth schemes, Michigan Math. J. 56 (2008), no. 1, 55-76. MR 2433656 (2009i:14003), https://doi.org/10.1307/mmj/1213972397


Additional Information

Zachary Maddock
Email: maddockz@gmail.com

DOI: https://doi.org/10.1090/jag/650
Received by editor(s): November 1, 2012
Received by editor(s) in revised form: July 20, 2013, and August 8, 2013
Published electronically: February 24, 2016
Additional Notes: This work was supported by the NSF through a Graduate Research Fellowship
Article copyright: © Copyright 2016 University Press, Inc.

American Mathematical Society